Alert archive / California / Flash Flood Warnings in 2010
Flash Flood Warning 73, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Dec 20, 2010, 5:28 PM PST for Inyo County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 20, 2010, 5:28 PM PST (01:28 UTC)
- Expired
- Dec 20, 2010, 9:28 PM PST
- In force
- 4 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Inyo County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
580 WGUS55 KVEF 210128 FFWVEF CAC027-210730- /O.NEW.KVEF.FF.W.0073.101221T0128Z-101221T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 528 PM PST MON DEC 20 2010 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL INYO COUNTY IN EASTERN CALIFORNIA... * UNTIL 1130 PM PST * AT 520 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE TO VERY HEAVY RAIN OVER HIGHWAY 178 BETWEEN PANAMINT SPRINGS AND THE INYO SAN BERNARDINO COUNTY LINE. THIS COULD CAUSE ROCKS TO FALL ON THE HIGHWAY OR OTHER DEBRIS TO FALL ONTO ROADS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PANAMINT SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF NORMALLY DRY WASHES...RURAL DIRT ROADS...SMALL STREAMS...AND LOW WATER CROSSINGS. WHEN FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER TO SWEEP A VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY MOVING WATER TO SWEEP A PERSON OFF THEIR FEET. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN! REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS. BE ESPECIALLY CAUTIOUS AT NIGHT TIME WHEN IT IS EVEN HARDER TO JUDGE THE DEPTH OF THE WATER COVERING THE ROADWAY OR LOW WATER CROSSING. ROCKS AND OTHER DEBRIS ARE ALSO DIFFICULT TO SEE. && LAT...LON 3645 11757 3649 11723 3580 11704 3580 11747 $$ STACHELSKI
4 follow-up statements
984 WGUS75 KVEF 210240 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 640 PM PST MON DEC 20 2010 CAC027-210730- /O.CON.KVEF.FF.W.0073.000000T0000Z-101221T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INYO CA- 640 PM PST MON DEC 20 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM PST FOR SOUTH CENTRAL INYO COUNTY... AT 636 PM PST...RADAR CONTINUED TO INDICATE RAIN OVER THE WESTERN PORTION OF DEATH VALLEY NATIONAL PARK...INCLUDING HIGHWAY 190 NEAR PANAMINT SPRINGS. ALTHOUGH NO REPORTS HAVE BEEN RECEIVED...WATER AND ROCKS COULD BE COMING DOWN OUT OF THE MOUNTAINS ONTO HIGHWAY 190. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PANAMINT SPRINGS PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF NORMALLY DRY WASHES...RURAL DIRT ROADS...SMALL STREAMS...AND LOW WATER CROSSINGS. IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER TO SWEEP A VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY MOVING WATER TO SWEEP A PERSON OFF THEIR FEET. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN! REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS. && LAT...LON 3645 11757 3649 11723 3580 11704 3580 11747 $$ MORGAN
772 WGUS75 KVEF 210346 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 746 PM PST MON DEC 20 2010 CAC027-210730- /O.CON.KVEF.FF.W.0073.000000T0000Z-101221T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INYO CA- 746 PM PST MON DEC 20 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM PST FOR SOUTH CENTRAL INYO COUNTY... AT 741 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE RAIN OVER THE WESTERN PORTION OF DEATH VALLEY NATIONAL PARK. ALTHOUGH NO REPORTS HAVE BEEN RECEIVED...IT IS POSSIBLE THAT WATER COULD BE CARRYING MUD AND DEBRIS OUT OF THE MOUNTAINS DOWN ONTO HIGHWAY 190 NEAR PANAMINT SPRINGS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PANAMINT SPRINGS PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF NORMALLY DRY WASHES...RURAL DIRT ROADS...SMALL STREAMS...AND LOW WATER CROSSINGS. IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER TO SWEEP A VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY MOVING WATER TO SWEEP A PERSON OFF THEIR FEET. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN! REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS. && LAT...LON 3645 11757 3649 11723 3580 11704 3580 11747 $$ MORGAN
486 WGUS75 KVEF 210431 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 831 PM PST MON DEC 20 2010 CAC027-210730- /O.CON.KVEF.FF.W.0073.000000T0000Z-101221T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INYO CA- 831 PM PST MON DEC 20 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM PST FOR SOUTH CENTRAL INYO COUNTY... AT 827 PM PST...RADAR CONTINUED TO INDICATE RAIN OVER THE WESTERN PORTION OF DEATH VALLEY NATIONAL PARK. ALTHOUGH NO REPORTS HAVE BEEN RECEIVED...HIGHWAY 190 COULD BE AFFECTED BY WATER...MUD OR DEBRIS NEAR PANAMINT SPRINGS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PANAMINT SPRINGS PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF NORMALLY DRY WASHES...RURAL DIRT ROADS...SMALL STREAMS...AND LOW WATER CROSSINGS. IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER TO SWEEP A VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY MOVING WATER TO SWEEP A PERSON OFF THEIR FEET. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN! REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS. && LAT...LON 3645 11757 3649 11723 3580 11704 3580 11747 $$ MORGAN
568 WGUS75 KVEF 210528 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 928 PM PST MON DEC 20 2010 CAC027-210537- /O.CAN.KVEF.FF.W.0073.000000T0000Z-101221T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INYO CA- 928 PM PST MON DEC 20 2010 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL INYO COUNTY... AT 925 PM PST...SATELLITE AND RADAR INDICATED THAT RAIN HAD LET UP IN THE WESTERN PORTION OF DEATH VALLEY NATIONAL PARK. NO REPORTS OF FLOODING HAD BEEN RECEIVED...SO THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3645 11757 3649 11723 3580 11704 3580 11747 $$ MORGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Dec 20, 3:10 PM PST, 2 hours 18 minutes earlier.
Area forecast discussion, Dec 20, 3:10 PM PST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
310 PM PST MON DEC 20 2010
.SYNOPSIS...A VERY MOIST PACIFIC STORM WILL CONTINUE TO IMPACT THE
AREA THROUGH WEDNESDAY EVENING. WIDESPREAD VALLEY RAIN AND MOUNTAIN
SNOW CAN BE EXPECTED WITH LOCALLY HEAVY RAIN POTENTIALLY CAUSING
FLOODING ISSUES. HEAVY SNOW WILL FALL IN THE SPRING MOUNTAINS AND
SHEEP RANGE IN SOUTHERN NEVADA THROUGH WEDNESDAY EVENING. THIS STORM
WILL EXIT TO THE EAST LATE WEDNESDAY NIGHT WITH DRY CONDITIONS
THURSDAY AND FRIDAY.
&&
.SHORT TERM...THE LARGE AREA OF LOW PRESSURE WHICH HAS BEEN PARKED
OFF THE PACIFIC NORTHWEST COAST WILL DIG SOUTH OFF THE CALIFORNIA
COAST TONIGHT THROUGH TUESDAY WITH A SOUTHWEST FLOW CONTINUING TO
PUMP ABUNDANT MOISTURE OVER OUR AREA. THE AREA OF LOW PRESSURE WILL
FINALLY MOVE INLAND ON WEDNESDAY AND ACROSS NEVADA WEDNESDAY
EVENING. VALLEY RAIN AND MOUNTAIN SNOW WILL BE WIDESPREAD WITH
MODERATE TO HEAVY RAIN AT TIMES ACROSS MUCH OF THE SOUTHEAST HALF OF
THE FORECAST AREA. THIS BAND OF HEAVY PRECIPITATION WILL MIGRATE
WITH TIME...TONIGHT FOCUSED ACROSS SAN BERNARDINO...CLARK...LINCOLN
AND NORTHERN MOHAVE COUNTIES...SHIFTING SOME TO THE SOUTHEAST
TUESDAY...THEN PIVOTING BACK TO THE NORTHWEST TUESDAY NIGHT. THIS
BAND OF PRECIPITATION WILL PERSIST OVER MUCH OF THE EASTERN HALF OF
THE FORECAST AREA WEDNESDAY WHILE ANOTHER ENHANCED AREA OF
PRECIPITATION MOVES INTO THE WESTERN HALF ASSOCIATED WITH THE TROUGH
AXIS AS IT MOVES INTO CALIFORNIA. LOOKING AT THE LATEST SATELLITE
AND RADAR LOOPS AND WEB CAMERAS...MODERATE TO HEAVY SNOW WILL LINGER
INTO THIS EVENING IN THE EASTERN SIERRA SLOPES AND WHITE MOUNTAIN
ZONES SO I EXTENDED THE WINTER STORM WARNING THROUGH 10 PM THIS
EVENING. HEAVY SNOW WILL FALL OFF AND ON IN THE SPRING MOUNTAINS AND
SHEEP RANGE IN SOUTHERN NEVADA THROUGH WEDNESDAY EVENING AND A
WINTER STORM WARNING IS IN EFFECT. SNOW LEVELS LOOK LIKE THEY WILL
HOVER AROUND 7000 TO 7500 FEET MOST OF THE TIME BUT MAY LOWER TO
6000 FEET LATE WEDNESDAY AS THE TROUGH MOVES IN. WE ARE SEEING SOME
FLOODING ISSUES NOW THIS AFTERNOON IN PORTIONS OF SAN BERNARDINO
COUNTY AND CLARK COUNTY AND A FLASH FLOOD WATCH CONTINUES THROUGH
TUESDAY FOR MUCH OF THE SOUTHEAST HALF OF THE FORECAST AREA.
.LONG TERM...THURSDAY THROUGH MONDAY...TROUGH WILL BE EXITING THE
AREA THURSDAY MORNING WITH SHORTWAVE RIDGE ACROSS THE AREA THROUGH
FRIDAY NIGHT. THE NEXT TROUGH WILL BE A FAST MOVER AND RACE EAST
ACROSS THE AREA SATURDAY AFTERNOON THROUGH LATE SUNDAY MORNING. THE
REST OF PERIOD...SUNDAY THROUGH MONDAY WILL BE DRY UNDER A NORTHWEST
FLOW ALOFT. OTHER THEN SOME LIGHT PRECIPITATION WITH THE TROUGH
ANOTHER CONCERN WILL BE THE INCREASE IN WINDS. TEMPERATURES WILL
STAY AT OR SLIGHTLY ABOVE NORMAL.
&&
.AVIATION...FOR MCCARRAN...WIDESPREAD RAIN ACCOMPANIED BY CEILINGS
BETWEEN 1-3 KFT WITH VISIBILITIES RESTRICTED TO 3-5SM WILL OCCUR
THROUGH EARLY TUESDAY MORNING BEFORE THE BAND OF RAIN SINKS
SOUTHEAST OF LAS VEGAS. TUESDAY NIGHT AND WEDNESDAY THERE IS AN
INCREASED LIKELIHOOD OF MODERATE/HEAVY PRECIP...WHICH WILL RESULT IN
PERIODS OF FURTHER REDUCED VISIBILITIES AND LOWER CIGS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...PRECIPITATION WILL CONTINUE TO MOVE OVER SOUTHERN
CALIFORNIA...NORTHWEST ARIZONA AND SOUTHEAST NEVADA TONIGHT WITH A
BREAK IN THE ACTION LATE TUESDAY AFTERNOON THROUGH TUESDAY EVENING.
ON WEDNESDAY THERE IS AN INCREASED LIKELIHOOD OF MODERATE/HEAVY
PRECIP OVER SOUTHEAST NEVADA...NORTHWEST ARIZONA AND SOUTHEAST
CALIFORNIA WHICH WILL RESULT IN PERIODS OF FURTHER REDUCED
VISIBILITIES AND LOWER CIGS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR NVZ015>022.
WINTER STORM WARNING UNTIL 10 PM PST WEDNESDAY FOR NVZ018-019.
AZ...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR AZZ036.
FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR AZZ001.
FLASH FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON FOR AZZ003.
CA...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR CAZ522>525.
WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR CAZ519-521.
&&
HARRISON/PIERCE
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Dec 20, 12:36 PM PST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1236 PM PST MON DEC 20 2010 AZZ001>003-036-CAZ519>527-NVZ014>022-210800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1236 PM PST MON DEC 20 2010 /136 PM MST MON DEC 20 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW IS EXPECTED THROUGH TONIGHT. HEAVY SNOW IN THE SIERRA THIS AFTERNOON WILL DIMINISH TONIGHT AND THE WINTER STORM WARNING REMAINS IN EFFECT THERE UNTIL 4 PM. A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS IS ALSO IN EFFECT FOR THE SPRING MOUNTAINS AND SHEEP RANGE IN SOUTHERN NEVADA THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT OVER MOST OF SAN BERNARDINO COUNTY...CLARK COUNTY...LINCOLN COUNTY...SOUTHEAST INYO AND SOUTHERN NYE COUNTY AND NORTHWEST MOHAVE COUNTY THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW WILL CONTINUE THROUGH WEDNESDAY EVENING. A WINTER STORM WARNING IS IN EFFECT FOR THE SPRING MOUNTAINS AND SHEEP RANGE THROUGH WEDNESDAY EVENING. A FLASH FLOOD WATCH IS IN EFFECT TUESDAY FOR MOST OF THE SOUTHEAST HALF OF THE COUNTY WARNING AREA WHICH CONTINUES FOR MOST OF MOHAVE COUNTY TUESDAY NIGHT AND WEDNESDAY. DRY CONDITIONS ARE THEN EXPECTED THURSDAY AND FRIDAY BEFORE A LOW PRESSURE SYSTEM BRINGS A CHANCE OF SNOW TO THE SIERRA LATE SATURDAY AND TO SOUTHERN NEVADA SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 20, 11:41 AM PST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
1141 AM PST MON DEC 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 AM HEAVY SNOW 1 WNW ASPENDELL 37.24N 118.60W
12/20/2010 M74.0 INCH INYO CA TRAINED SPOTTER
A SPOTTER REPORTED 56 INCHES AS OF 500 AM. AT 1000 AM,THE
SPOTTER MEASURED 74 INCHES OF SNOWFALL.
&&
JHURLEYLocal storm report, Dec 20, 3:08 PM PST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
308 PM PST MON DEC 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 6 NE TA-BRAVO (CLR19) 35.27N 116.68W
12/20/2010 SAN BERNARDINO CA OTHER FEDERAL
SEVERAL ROADS ON FORT IRWIN WERE WASHED OUT OVERNIGHT AND
SOME WERE STILL FLOODED. FORT IRWIN ROAD SOUTH OF THE
BASE WAS ALSO FLOODED. THE EVENT TIME IS ESTIMATED.
0200 PM FLASH FLOOD RED ROCK CANYON 36.14N 115.45W
12/20/2010 CLARK NV PARK/FOREST SRVC
HIGHWAY 159 WAS CLOSED AT RED ROCK CANYON AND THE RED
ROCK CANYON SCENIC DRIVE WAS ALSO CLOSED DUE TO ROCKS AND
OTHER DEBRIS ON THE ROAD.
0200 PM HEAVY RAIN OLANCHA 36.28N 118.00W
12/20/2010 E3.00 INCH INYO CA LAW ENFORCEMENT
HEAVY RAIN WAS CONTINUING TO RESULT IN AN FEW INCHES OF
WATER FLOWING ACROSS HIGHWAY 395 NEAR OLANCHA AND JUST
NORTH OF INDEPENDENCE. THIS WAS STILL ONGOING AS OF THIS
TIME.
0245 PM HEAVY RAIN 1 SE MORONGO VALLEY 34.05N 116.58W
12/20/2010 E0.40 INCH SAN BERNARDINO CA FIRE DEPT/RESCUE
MORONGO VALLEY FIRE DEPARTMENT REPORTED A FEW INCHES OF
WATER ON ROADS IN THE COMMUNITY.
&&
STACHELSKILocal storm report, Dec 20, 4:18 PM PST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
418 PM PST MON DEC 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY SNOW 1 WNW ASPENDELL 37.24N 118.60W
12/20/2010 M77.0 INCH INYO CA TRAINED SPOTTER
A SPOTTER MEASURED A STORM TOTAL SNOWFALL SINCE FRIDAY
DECEMBER 17TH OF 77.0 INCHES AT ASPENDELL AT AN ELEVATION
OF 8500 FEET.
&&
STACHELSKILocal storm report, Dec 20, 4:43 PM PST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
443 PM PST MON DEC 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM FLASH FLOOD 5 NNE YUCCA VALLEY 34.19N 116.40W
12/20/2010 SAN BERNARDINO CA TRAINED SPOTTER
YUCCA MESA ROAD AT YUCCA WASH AND INDIO AVENUE AT YUCCA
CREEK WERE CLOSED DUE TO FLOODING. SOFTBALL SIZED ROCKS
WERE ON YUCCA TRAIL WITH WATER FLOWING A FOOT DEEP ON
THIS ROAD.
0430 PM HEAVY RAIN THE STRIP 36.12N 115.18W
12/20/2010 E0.30 INCH CLARK NV BROADCAST MEDIA
SEVERAL INCHES OF WATER WERE ALREADY FLOWING THROUGH THE
LOWER LEVEL OF THE IMPERIAL PALACE PARKING GARAGE.
&&
STACHELSKILocal storm report, Dec 20, 4:49 PM PST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
449 PM PST MON DEC 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM FLASH FLOOD 2 W BARSTOW 34.88N 117.10W
12/20/2010 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED JASPER ROAD AT CEDAR
ROAD WAS FLOODED WITH 8 TO 10 INCHES OF WATER.
&&
CSTACHELLocal storm report, Dec 20, 5:20 PM PST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
520 PM PST MON DEC 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY SNOW 10 SW LONE PINE 36.48N 118.18W
12/20/2010 E72.3 INCH INYO CA MESONET
THE COTTONWOOD LAKES SNOTEL ESTIMATED 72.3 INCHES OF SNOW
SINCE 5 AM ON DECEMBER 17TH AT AN ELEVATION OF 10150
FEET.
0200 PM HEAVY SNOW 4 SSE ASPENDELL 37.18N 118.56W
12/20/2010 E71.0 INCH INYO CA MESONET
THE SOUTH LAKE SNOTEL ESTIMATED 71.0 INCHES OF SNOW SINCE
5 AM ON DECEMBER 17TH AT AN ELEVATION OF 9600 FEET.
&&
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 3:25 AM PST | Winter Weather Advisory | VEF | Inyo | 43 hr |
| Dec 21, 8:12 AM PST | Areal Flood Advisory | VEF | San Bernardino | 9 hr |
| Dec 21, 11:54 AM PST | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.